The week's FDA recall updates.
GSK Consumer Healthcare Recalls Children's Robitussin Due to Dosing Cups Missing Some Measurements
GSK Consumer Healthcare is voluntarily recalling to the retail level two lots (listed below) of Children's Robitussin® Honey Cough and Chest Congestion DM and one lot of Children's Dimetapp® Cold and Cough, due to the inclusion of incorrect dosing cups. During the review of the packaging documents for these products, GSK discovered that the dosing cups for the Children's Robitussin® Honey product are missing the 5 mL and 10 mL graduations, while the dosing cups for the Children's Dimetapp® product are missing the 10 mL graduation. The dosing cups packaged with both products only have the 20 mL graduation.
There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered (as directed in the instructions for use). Children's Robitussin Honey Cough & Chest Congestion DM contains 10 mg dextromethorphan HBr USP and guaifenesin USP 100 mg per 10 mL, and is labeled for children 4 and older, as well as adults. Children's Dimetapp Cold & Cough contains 2 mg brompheniramine maleate USP, 10 mg dextromethorphan HBr USP, and 5 mg phenylephrine HCl USP per 10 mL, and is labeled for children 6 and older, as well as adults. Symptoms of overdose of either product may include any of the following: impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behaviour; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain; visual and hearing hallucinations; urinary retention. As of the date of the recall announcement, GSK Consumer Healthcare has not received any adverse events related to these products or consumer complaints regarding the incorrect dosing cups supplied with the product.
Read the full recall statement.
Endologix Inc. Issues Recall of Ovation iX Abdominal Stent Graft Systems Due to Risks of Polymer Leaks During Implantation
The Ovation iX Abdominal Stent Graft System is intended to treat patients with an abdominal aortic or aortoiliac aneurysms (AAA), a condition that occurs when the body’s largest blood vessel (the aorta) becomes stretched and thin, causing the vessel to bulge or expand. Doctors use stent grafts to repair aneurysms and reduce the risk of rupture. The Ovation iX Abdomional Stent Graft System uses polymer-based technology to seal off blood from flowing in to the aneurysm and to help secure the device in place.
Endologix, Inc. is recalling the Ovation iX due to risks of liquid polymer leaks during implantation. Previously on August 6, 2018, Endologix, Inc. issued an Important Safety UpdateExternal Link Disclaimer to their customers reporting the polymer leaks were due to incorrect use of the device. By issuing the recall on May 6, 2020, Endologix is clarifying that the root cause for most polymer leaks is a material weakness caused during the manufacturing process. The weakened area may gap or open during use, which can cause liquid polymer to leak outside of the device as it is filled. If there is not enough liquid polymer in the device to seal the aneurysm, blood may continue to flow into the aneurysm, requiring additional procedures to properly seal off the aneurysm. Liquid polymer may leak into the patient’s body. This may cause serious health consequences, including severe allergic type reactions, unstable blood pressure, tissue damage (necrosis), organ failure, cardiac arrest, central nervous system problems, and death.